Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Steroid injection 2 weeks ago, now pain is worse.

I had a steroid injection at C6 right side 2 weeks ago. I had soreness from injection for 4 days which I knew would happen. They told me it would take a week for the steroids to kick in. About the 6-7th day I noticed my pain was getting worse not better. Now its been 2 weeks and pain just seems to continue to get worse.

I've had radiating pain from my shoulder down my right arm for about a year now. Now only does that seem to have went up a notch on the pain scale, but from my shoulder down to my shoulder blade on the left side is getting so bad I was in tears this morning. I didn't have much pain on that side before so I'm not sure whats going on.

I'm on zanaflex (3 a day) and Norco 7.5/325 mg (4 a day) but they aren't helping the pain at all right now. Could the shot have caused this? Since the shot I've taken it easy, no lifting or strenuous activity so I don't think it's something I've done. I did place a call into my PM Dr this morning but his receptionist told me him and his staff are at the hospital doing procedures, so I left a message.

I'd appreciate any input right about now. I've tried waiting this out but I'm not sure how much more I can deal with this. Thanks in advance.


  • claydohcclaydoh Posts: 19
    edited 09/03/2014 - 11:31 AM

    Sorry to hear that you're having more pain -- that's not fun at all.

    I've had some steroid shots -- one in particular was administered through the side of my neck instead of the back like I'm used to. I remember that one started to hurt a lot about 5 days after I received it and the pain didn't go back to its normal level until a couple of days later.

    It could be that you're experiencing a sort of post epidural flare up -- they're pretty common.

    I would recommend taking it easy like you've said and maybe trying to put some ice on your neck. I find that ice packs help me out a great deal.

    Also if the narcotics aren't working for you you might ask your doc for something that specifically targets nerve pain -- if he thinks its a good idea, you might have some success with that.
    I hope you find some relief very very soon -- good luck.

  • Thanks! Ive been doing heat and ice with no luck. And I was put on gabapentin before, for nerve pain by a dr who refused and didnt believe in narcotic pain meds. But I broke out in a horrible rash and when I told the Dr she said that we just needed to increase the dose even more...

    Needless to say I found a new primary Dr that I still have today that obviously didnt think that was a good idea lol. Im not sure if its an epidural flare up because Im still having it and doesnt seem like its easing up. But thanks for your advice!
  • EA1070EEA1070 Posts: 26
    edited 09/06/2014 - 8:26 PM
    pain control is essential. I'm glad you found another dr.

    I was in pain management for two years prior to surgery two weeks ago. I had three sessions of three CESSI injections during that time and they hurt so much. I had a small amount of pain relief, definitely not enough to warrant how painful those shots are.

    Rest for a few days afterwards and use ice.
    4 level ACDF, C3-C7 with iliac bone crest graft with hardware on August 22nd.
  • Maybe you should consider trying another nerve med, if your doc thinks it is a good idea. Having a bad reaction to one doesn't mean you will react that way to others.

Sign In or Register to comment.